PMRGCAuk

question?

so im tapering from 15 to 12...slow....im at 14 and been there for 3 days now, can this small 1mg drop be the cause of a lethargic crappy feeling the last two days?? Really in a fog that I haven't had for some time now, a month at least..no real new pains or stiffness other than my hands are always stiff and sore in the first part of the day...maybe its just a couple of "off days".. hard to believe that 1mg will crash me like this..

23 Replies
oldestnewest

Oh yes, Daworm, frustratingly any Pred dose reduction can cause a “crash”, even half a mg can have the same effect.........if inflammation is lurking and/or the body isn’t ready. However, you could just be experiencing steroid withdrawal effects and, hopefully, as the week goes on, you will start to feel better. Symptoms that appear immediately following a reduction can often be due to steroid withdrawal, whilst symptoms that appear after about a week can point to a flare. Hopefully, you will find that it is the former you are experiencing.

4 likes
Reply

I think thats it...no new pains or stiffness like I would expect with a flare, just an overall lethargic crappy feeling...goes with territory, hey...

Reply

Oh Dear, it seems any pred drop can provide some days of feeling “crappy”. Hang in there, and remember, there is no race here, and the consequences of rushing pred drops often leave you higher doses, therefore longer overall pred use.

I am at 4+ years with PMR/Pred , and still working my way down to consistent 2.5 mg. So each day is a bit better, and closer to the end..

Kind regards, Jerri

4 likes
Reply

hanging in there!! Actually no new pains or stiffness so we'll give it a go here...I do want to drop down....I haven't been on it that long by most standards I read on this forum...15 then up to 20 then down to 15 again and only since October so by most standards I haven't been on it long...maybe I'm already dropping too fast. from 15...20 is where I felt the best, 15 isn't bad, mostly hands....QUIT WITH THE WHINING DaWorm!!!! haha...

1 like
Reply

I can't drop by more than 0.5mg it seems. I dropped from 10mg to 9 a few weeks ago and felt absolutely shocking. Went back to 10mg and following week tried 9.5mg. Apart from a bit of should pain for 3 days I feel ok with the drop heading into week 3 Sunday.

7 likes
Reply

Some years I wrote a post "What a difference 1/2mg makes?"

Some people are just very very sensitive to a change in dose. Your body has to readjust a lot of things and sometimes it protests loudly. Which is why I worked out the Dead Slow approach - you challenge your body with the new dose just one day at a time, tomorrow will be back where you were and you feel better. After a few attempts your body realises it isn't so bad after all and gives up. And when you go right to the end of the programme you often find you feel good on the new dose days - and worse on the higher dose days!

12 likes
Reply

I think your approach seems logical, I've just seen the Kirwin group plan where he wants people on 10mg for a year, before that he drops 15mg to 12.5 to 10...keeping on the dose 6 weeks before hitting 10mg for a year...anyone on this??

Reply

I am just finishing the dsns method from 8 1/2mgs to 8 ... please can you suggest how long I should stay on the new dose before attempting the next drop?

Reply

If you feel good it's suggested you can start the new taper right away. At the level you are now I used to wait nine days from the date of the last higher dose, but now that I am much lower I tend to wait a few weeks.

Reply

Thanks for your reply .. I seem to have been a bit over cautious with tapering until I discovered (from this site of course!) the trick of halves. Wish me luck as I will be entering the adrenal zone!!!

1 like
Reply

I do wish you luck. And I am not sure one can be overly cautious with tapering in PMR!

3 likes
Reply

Most people are probably fine to just carry on with the next 1/2mg - you are reducing so slowly you would expect to notice niggles. But a week should be plenty.

1 like
Reply

Yes PMRpro, exactly my experience too

1 like
Reply

Hi,

Early days with bigger tapers I always used to think it was similar to pre-menstral symptoms - feeling yucky and generally like a wet rag! But it only lasted a couple of days.

Ohh, for the simple life!

4 likes
Reply

W H Y - are doctors onlivious to all this!!!!?????? Frustration is not the word!

2 likes
Reply

Cos they don't have PMR and are not on pred!!!!

I was just talking about it with my cardiologist - and she said when looking after patients on steroids as an internist she learnt that the only way to go is SLOW!!!!!

3 likes
Reply

EXACTLY!! My dr. has one other person who he "thinks" has PMR...I like him and I'm sure he's just as inexperienced as most dr's are in this area I live in...so far we're in this together, haven't seen a rhuemy yet, mostly because so many on this and other sources are not pleased with them..hard to get in to even see them in this area..

Reply

Hi dayworm, my doctor (just left so ex doctor) gave the impression she had lots of cases of PMR. As she had just become a doctor and it was her first job as a GP that was probably wrong if your doctor had so few cases. No wonder she was such rubbish.

1 like
Reply

Seriously doubt her on that!!

1 like
Reply

I would try 14 1/2

Reply

Don’t think of it as 1 tiny mg. Think of it as almost a 7% drop! Wouldn’t we all love, say, a7% decrease in our taxes? It’s big—-not tiny! 😊

4 likes
Reply

This is a very good perspective! Thanks...

Reply

Some say never more than a 10% drop. The DSNS taper is ideal - I'm doing it at 0.5mg per month.

Have a look at the pinned post on the top right hand side of this page - Steroid Taper Web Application - it gives you details of many different ways to taper.

1 like
Reply

You may also like...